Idaho, 2010High Wind in Idaho, November 16, 2010
November 16, 2010 · NWS BOI · 5 events in 5 counties and zones
A deep surface low moving through Northern Idaho early on the 16th created a tight pressure gradient over the region with high winds and damage across much of the Treasure and Magic Valleys area in Southwest and South Central Idaho.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep surface low moving through Northern Idaho early on the 16th created a tight pressure gradient over the region with high winds and damage across much of the Treasure and Magic Valleys area in Southwest and South Central Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 16, 3:45 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 16, 3:45 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
345 AM MST TUE NOV 16 2010
.SHORT TERM...TODAY THROUGH WEDNESDAY...A POTENT STORM SYSTEM WILL
MOVE RAPIDLY SOUTHEAST THROUGH THE ID PANHANDLE AND SWRN MONTANA AND
DRAG A COLD FRONT THROUGH THE AREA TODAY.
A COUPLE OF IMPACTS TO WATCH FOR TODAY INCLUDE...
SNOW AND BLOWING SNOW IN THE BOISE/WEST CENTRAL MOUNTAINS ABOVE 5500
FEET WITH NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES.
STRONG WINDS...ESPECIALLY IN THE WESTERN MAGIC VALLEY AND SOUTHERN
TWIN FALLS COUNTY WHERE THE WIND ADVISORY HAS BEEN UPGRADED TO A
HIGH WIND WARNING.
THE FAST SPEED OF THE SYSTEM WILL LIMIT THE SNOW ACCUMULATIONS IN
THE MOUNTAINS. SNOW LEVELS AT THIS TIME ARE RUNNING ABOVE 7000
FEET...BUT WILL DROP DRASTICALLY WITH THE COLD FRONT SITUATED JUST
TO THE NORTH OF THE AREA. NOT EXPECTING MUCH IN THE MOUNTAIN
VALLEYS...INCLUDING MCCALL...WHERE SNOW AMOUNTS ARE EXPECTED TO
REMAIN UNDER 2 INCHES. SYSTEM WILL MOVE FAR ENOUGH AWAY FROM THE
REGION FOR THE SNOW TO END BY EARLY THIS EVENING.
TIGHT SURFACE PRESSURE GRADIENT REMAINS OVER THE AREA THIS MORNING
WITH DEEP SFC LOW CENTERED IN NORTHERN MONTANA. STRONGER WINDS ALOFT
WILL BEGIN TO MIX DOWN TO THE SURFACE LATER THIS MORNING...WITH
MODELS STILL TARGETING THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY WITH THE STRONGEST SPEEDS. WINDS ARE EXPECTED TO DROP
OFF RAPIDLY BY LATE THIS AFTERNOON AS THE SYSTEM HEADS EAST AND THE
PRESSURE GRADIENT RELAXES.
DRY WEATHER IN STORE FOR THE AREA FROM LATE TONIGHT THROUGH
WEDNESDAY AS UPPER FLOW ALOFT BECOMES WESTERLY. SOUTHWEST TO
SOUTHEAST WINDS WILL DEVELOP ON WEDNESDAY AHEAD OF THE NEXT SYSTEM
AND COLD FRONT. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...GRADUAL COOL DOWN IN
THE EXTENDED PERIOD STILL ON TRACK. SLOW MOVING COLD FRONT PUSHES
INTO THE FORECAST AREA ON THURSDAY. THE FRONT BRIEFLY STALLS ACROSS
SOUTHERN IDAHO LATE THURSDAY AND FRIDAY. A NARROW BAND OF RAIN/SNOW
WILL FOCUS ALONG THE FRONT. THIS FAR OUT CONFIDENCE IN DETAIL OF
WHERE THE FRONT STALLS IS LOW BUT BEST CHANCE CURRENTLY BETWEEN
SNAKE RIVER AND MCCALL. PRECIPITATION IN VICINITY OF THE STALLED
FRONT WILL BE LIGHT BUT STEADY ADDING UP TO MODERATE ACCUMULATIONS
OVER A 24-48H PERIOD. SNOW LEVELS IN THE VICINITY OF THE FRONT WILL
BE 4-6K FEET. UPPER LEVEL SUPPORT DROPS DOWN THE NW COAST LATE
FRIDAY...PUSHING THE SURFACE FRONT INTO NV...FURTHER COOLING DOWN
TEMPERATURES SO THAT FOR SATURDAY NIGHT THROUGH MONDAY CONDITIONS
COULD BE COLD ENOUGH FOR SNOW TO THE VALLEY FLOORS. TROUGH REMAINS
OVER THE AREA THROUGH MONDAY WITH PERIODS OF LIGHT PRECIPITATION FOR
THE WEEKEND INTO NEXT WEEK.
&&
.AVIATION...WINDY ALL OF SE OREGON AND SW IDAHO TODAY. GUSTS TO 50
KTS POSSIBLE IN THE WESTERN MAGIC VALLEY WITH GUSTS TO 40 KTS
POSSIBLE IN ALL BUT MOST SHELTERED VALLEYS OF SW ID MTNS THROUGH
EARLY AFTERNOON. LOCAL IFR IN SW ID MTNS THIS MORNING WITH SNOW
ABOVE 6K FEET MSL. SCATTERED MVFR AND RAIN/SNOW SHOWERS THIS
AFTERNOON IN SW ID MTNS EAST OF KMYL AND IDAHO CITY. WINDS DECREASE
TONIGHT WITH VFR MOST LOCATIONS. ISOLATED IFR IN MTN VALLEY FOG
DEVELOPS WEDNESDAY MORNING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON IDZ016-030.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....DG
AVIATION.....DGHazardous weather outlook, Nov 15, 5:51 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
551 AM MST MON NOV 15 2010
IDZ012-161300-
LOWER TREASURE VALLEY ID-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ014-161300-
UPPER TREASURE VALLEY-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ030-161300-
SOUTHERN TWIN FALLS COUNTY-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ063-161300-
MALHEUR COUNTY-
551 AM MST MON NOV 15 2010 /451 AM PST MON NOV 15 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ013-161300-
BOISE MOUNTAINS-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ011-161300-
WEST CENTRAL MOUNTAINS-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ062-161300-
BAKER COUNTY-
451 AM PST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ033-161300-
UPPER WEISER RIVER-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ029-161300-
OWYHEE MOUNTAINS-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ064-161300-
LOWER TREASURE VALLEY OR-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ015-161300-
SOUTHWEST HIGHLANDS-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ028-161300-
CAMAS PRAIRIE-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ016-161300-
WESTERN MAGIC VALLEY-
551 AM MST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ061-161300-
HARNEY COUNTY-
451 AM PST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Lower Treasure Valley
- When
- November 16, 5:00 AM MST to 7:00 AM MST
- Where
- Lower Treasure Valley forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.746, -116.564 (the zone’s center; the record gives no point)
KBOI News reported trees and power lines down in Star and Middleton.
High Wind, Boise Mountains
- When
- November 16, 7:00 AM MST to 9:00 AM MST
- Where
- Boise Mountains forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 43.602, -115.335 (the zone’s center; the record gives no point)
Local media reported trees and power lines down around Idaho City and Canyon Creek RAWS reported a gust of 69 MPH.
High Wind, West Central Mountains
- When
- November 16, 7:00 AM MST to 9:00 AM MST
- Where
- West Central Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
Bearskin Creek RAWS reported a gust of 63 MPH and Forest Service employees reported downed trees.
High Wind, Upper Treasure Valley
- When
- November 16, 8:30 AM MST to 10:30 AM MST
- Where
- Upper Treasure Valley forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
Local media reported trees and power lines down mainly in Star and North Boise and the Twin Buttes RAWS reported a gust of 63 MPH.
High Wind, Western Magic Valley
- When
- November 16, 10:00 AM MST to 1:00 PM MST
- Where
- Western Magic Valley forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.672, -114.581 (the zone’s center; the record gives no point)
Winds were sustained around 40 MPH for 3 hours and caused a vehicle rollover near I-84 and State Highway 93, as well as downed trees.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, November 16 to 17, 2010$34,000 · 50 kt wind · 33 events
- Damaging Winds in Virginia, November 16 to 17, 2010$75,000 · 70 kt wind · 16 events
- Damaging Winds in Virginia, November 16 to 17, 2010$28,000 · 50 kt wind · 19 events
- Strong Wind in Kentucky, November 16, 2010$25,000 · 16 events
- Damaging Winds in Idaho, November 16, 2010$40,000 · 60 kt wind · 4 events
- High Wind in Kentucky, November 16, 2010$25,000 · 53 kt wind · 4 events
- Heavy Snow in Wyoming, November 16 to 17, 201021 events
- Hail and Damaging Winds in Virginia, November 16, 2010$15,000 · 63 kt wind · 11 events
- High Wind in Montana, November 16, 201068 kt wind · 12 events
- Damaging Winds in South Carolina, November 16 to 17, 2010$13,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, November 16, 201055 kt wind · 9 events
- Winter Storm and Winter Weather in Colorado, November 16 to 17, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268803, 268805, 268806, 268804, 268808.